Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Asthma
|Ralphie32 - Sat Apr 23, 2005 8:23 am|
Asthma? Probably, but not sure. For @ 5 years i've been taking flovent when I begin to notice mild SOB. On average, I take it 2-3x a week. Most times I feel "normal." However, I do know that if i'm going to be exposed to prolonged exercise or sub 35 degree temperatures, I will experience mild-moderate SOB and mild wheezing. So, as a preventative measure, I make sure I use the flovent on those days and again I never have any symptoms. I feel like I have this asthma(?) under control. Occasionally I will "test" cold temps and exercise and sometimes I will have the recurring symptoms. My question... is flovent used solely for asthma? Do I indeed have asthma? If so, should I just consider myself fortunate that it's a mild form of astham and easily controlled? My MD never gives a straight answer...not sure he knows exactly what to call what I experience. He seems content that whatever I have is easily controlled & not to worry what to call it. Just curious...or should I be more concerned?
|Theresa Jones, RN - Sun Apr 24, 2005 8:32 am|
Flovent is a steroid inhaler used not only to treat asthma but other forms of lung disease for example, COPD, chronic obstructive pulmonary disease, etc. The purpose of using Flovent is it decreases inflammation and is used to prevent an asthma attack. It will not stop an asthma attack that has already started. From what you state, your symptoms (wheezing, and shortness of breath) are essentially nonexistent when this medication is used on a regular basis which coincides with symptoms of asthma. I would suggest since you are relatively well controlled with your current treatment that you continue doing so, of course under your doctors supervision.
|marianna33 - Sun May 01, 2005 5:19 pm|
From what I know about my daughters asthma, flovent is a "maintenace inhaler" it needs to be used on a daily basis, not just when "symptoms" occur.......a rescue inhaler is used when in a crisis. Most of the time that is an Albuterol Inhaler or used in a nebulizer treatment.
|Ralphie32 - Mon May 02, 2005 9:56 am|
|marianna33 - Mon May 02, 2005 4:16 pm|
You are very welcome!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.